The Open UniversitySkip to content

Expectiles and M-quantiles are quantiles

Jones, M. C. (1994). Expectiles and M-quantiles are quantiles. Statistics and Probability Letters, 20(2) pp. 149–153.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


Expectiles and M-quantiles are related to means and M-estimates of location in the same way as quantiles are related to the median. We show that expectiles and certain M-quantiles of a distribution F are precisely the ordinary quantiles of distributions G related by an explicit formula to F.

Item Type: Journal Article
Copyright Holders: 1994 Elsevier Science B. V.
ISSN: 0167-7152
Keywords: asymmetric loss; M-estimation
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 28239
Depositing User: Sarah Frain
Date Deposited: 19 Apr 2011 09:30
Last Modified: 19 Apr 2011 09:30
Share this page:


Scopus Citations

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340